Bags under my eyes several days after restylane injections. Is this normal? (photos)

It is now the fourth day since I have received my injections and this bubble/bag has not dissipated under my eyes. Is this just swelling or is did the product settle and will likely stay? Please help!

Doctor Answers 5

Bags after Restylane injections

Hi Mia.  It may be too early to tell if this is swelling or the product.  If the Restylane was injected poorly or too superficially then you can get this type of reaction.  The great thing about these products is that we can reverse the effects with Hyaluronidase.  To see an example of another patient that had the same concerns as you click on the link below to see the reversal. 


Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Restylane filler for tear troughs

I takes about two weeks for the swelling or bruising to resolve after having Restylane filler for the tear troughs and before you can see the final result.  If you are not happy at that time, please return to your doctor for assessment. The Restylane can be dissolved if necessary.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Bags under the eyelids following Restylane injections to tear troughs

Thank you for sharing your concerns. Restylane is a great product for treatment of dark shadows under the eyes. If performed improperly, bags get worse or other issues can develop. At this point, you could simply be swollen. Allow 2 weeks to pass from the time of injection and then you can evaluate the results. Make sure experienced doctors in this delicate area perform your treatments.Good luck,

Bags under my eyes several days after restylane injections.

Still too early to say. It is likely that you still have swelling present. Best to give it time, around 3-4 weeks before evaluating the results. If "swelling" persists, then may consider getting rid of filler. See an oculoplastic specialist.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 62 reviews

Restylane and Results -- Reverse with Hyalurondase

Swelling due to Restylane usually takes 2-3 weeks to subside. It takes a few weeks to see the final outcome and I suggest you wait to see how it all settles. After this time if you are unhappy with results you can reverse with hyaluronidase. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.